Alert archive / Montana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 53, NWS Great Falls, MT
NWS Great Falls, MT issued this severe thunderstorm warning at Aug 3, 2004, 6:08 PM MDT for Fergus County, Montana. It was in force for 67 min. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 3, 2004, 6:08 PM MDT (00:08 UTC)
- Expired
- Aug 3, 2004, 7:15 PM MDT
- In force
- 67 min
- Issued by
- NWS Great Falls, MT
- Area
- Whole counties
County Fergus County, MT
The radar
The Billings radar (KBLX), 164 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 6:10 PM MDT | HAIL 0.25 | 3 S Moore, MT | 0.92 INCHES OF RAIN IN 25 MIN. |
| Aug 3, 6:10 PM MDT | HAIL 0.25 | 3 S Moore, MT | 0.92 INCHES OF RAIN IN 25 MIN. |
| Aug 3, 6:10 PM MDT | HAIL 1 | 25 S Lewistown, MT | |
| Aug 3, 6:10 PM MDT | HAIL 1 | 25 S Lewistown, MT | |
| Aug 3, 6:10 PM MDT | HAIL 1.75 | 22 S Lewistown, MT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 0.1 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 104 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1734 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KTFX 040008
SVRTFX
MTC027-040115-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
608 PM MDT TUE AUG 3 2004
THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FERGUS COUNTY IN CENTRAL MONTANA
THIS INCLUDES THE CITY OF LEWISTOWN
* UNTIL 715 PM MDT
* AT 600 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 28 MILES WEST OF WINIFRED TO 11
MILES SOUTH OF LEWISTOWN...OR ALONG A LINE EXTENDING FROM 23 MILES
NORTHEAST OF STANFORD TO 11 MILES SOUTH OF LEWISTOWN...AND MOVING
NORTHEAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WINIFRED BY 640 PM MDT
ROY BY 650 PM MDT
LAT...LON 4683 10931 4683 10931 4683 10931 4683 10931
4683 10931 4683 10931 4683 10931 4683 10931
4683 10931 4683 10931 4683 10931 4683 10931
4683 10931 4683 10931 4683 10931 4683 10931
4683 10931 4683 10931 4683 10931 4683 10931
$$
SCHAUMANNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 2:55 PM MDT, 3 hours 13 minutes earlier.
Area forecast discussion, Aug 3, 2:55 PM MDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MONTANA
255 PM MDT TUE AUG 3 2004
.DISCUSSION...
TONIGHT THROUGH THURSDAY NIGHT...ACTIVE NIGHT OF CONVECTION IN STORE
FOR CWA AS SHORT WAVE MOVES THROUGH THE SOUTHWEST FLOW. SPECIAL 18Z
TFX SOUNDING WAS NOT THAT IMPRESSIVE BUT BUFKIT SOUNDINGS FOR
SURROUNDING POINTS HAVE BEEN WITH CAPES NEARING 1000. ALSO HAVE
STATIONARY FRONT DRAPED ACROSS CENTRAL MONTANA...PLENTY TO KICK OFF
STORMS. WITH A COUPLE OF STORMS THAT HAVE ALREADY REACHED SEVERE
LIMITS HAVE CONTINUED MENTION IN ZONES FOR ALL AREAS.
WILL SEE CONTINUED AFTERNOON AND EVENING THUNDERSTORMS WEDNESDAY
AND THURSDAY AS SMALL DISTURBANCES ROTATE THROUGH. BY THURSDAY NIGHT
RIDGE HAS MOVED TO THE WESTERN DAKOTAS WITH UPPER TROUGH
APPROACHING. THOMSON
FRIDAY THROUGH TUESDAY...GOING FORECAST ON TRACK WITH UPPER LEVEL
TROF TO MOVE THROUGH AREA ON WEEKEND WITH SURFACE FRONT MOVING
THROUGH FRIDAY THROUGH SATURDAY. ONLY CHANGE WAS DROPPING SOME
TEMPERATURES AND UPPING CHANCE OF PRECIPITATION ESPECIALLY OVER
NORTHERN ZONES FOR FRIDAY AND SATURDAY. SUNDAY THROUGH TUESDAY AN
UPPER LEVEL RIDGE OF HIGH PRESSURE WILL MAKE FOR A WARMING AND
DRYING TREND. CAMP
&&
.PRELIMINARY POINT TEMPS/POPS...
GTF BB 054/085 056/087 055 11322
BBUUU 083/053 081/054 083/051 084/054 084 22231000000
CTB BB 053/082 054/084 053 11322
BBUUU 078/051 076/052 078/049 081/052 081 22232000000
HLN BB 060/083 059/088 058 11322
BBUUU 086/056 083/057 086/054 085/057 085 22231000000
BZN BB 051/084 056/086 055 11322
BBUUU 086/053 080/054 084/051 083/054 083 11221000000
WEY BB 045/070 048/072 046 11222
BBUUU 072/044 065/047 070/044 069/047 069 2200-000000
DLN BB 049/082 055/084 054 11322
BBUUU 081/052 080/053 082/050 081/053 081 2222-000000
HVR BB 057/083 056/089 055 11322
BBUUU 087/053 082/054 083/051 086/054 086 -2232000000
LWT BB 055/084 054/087 053 11322
BBUUU 083/051 076/052 083/049 084/052 084 01221000000
&&
.TFX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&Hazardous weather outlook, Aug 3, 6:00 AM MDT, 12 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 600 AM MDT TUE AUG 3 2004 MTZ009>013-044>051-054-041145- BLAINE-CASCADE-CHOUTEAU-EASTERN GLACIER-EASTERN PONDERA- EASTERN TETON-FERGUS-HILL-JUDITH BASIN-LIBERTY-MEAGHER- NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-TOOLE- 600 AM MDT TUE AUG 3 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL MONTANA .DAY ONE...TODAY SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY OVER NORTH CENTRAL MONTANA. SOME OF THE THUNDERSTORMS THIS AFTERNOON AND EVENING MAY BECOME SEVERE WITH DAMAGING WINDS AND HAIL. NO WATCHES, WARNINGS, OR ADVISORIES CURRENTLY IN EFFECT .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-014-015-052-053-055-041145- BEAVERHEAD-BROADWATER-CENTRAL AND SOUTHERN LEWIS AND CLARK-GALLATIN- JEFFERSON-MADISON- 600 AM MDT TUE AUG 3 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST MONTANA .DAY ONE...TODAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY. SOME OF THE STRONGER THUNDERSTORMS THIS AFTERNOON AND EVENING WILL PRODUCE LOCALLY HEAVY RAIN...SMALL HAIL AND GUSTY WINDS. NO WATCHES, WARNINGS, OR ADVISORIES CURRENTLY IN EFFECT .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Aug 3, 2:37 PM MDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
237 PM MDT TUE AUG 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0236 PM HAIL HELENA 46.60N 112.02W
08/03/2004 0.88 INCH LEWIS AND CLARK MT TRAINED SPOTTER
HEAVY RAIN
&&
JNSLocal storm report, Aug 3, 3:06 PM MDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
306 PM MDT TUE AUG 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL HELENA 46.60N 112.02W
08/03/2004 0.88 INCH LEWIS AND CLARK MT LAW ENFORCEMENT
&&
CZLocal storm report, Aug 3, 4:47 PM MDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
447 PM MDT TUE AUG 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0444 PM HAIL 20 SW UTICA 46.76N 110.39W
08/03/2004 0.50 INCH JUDITH BASIN MT PUBLIC
HEAVY RAIN
&&
JNSLocal storm report, Aug 3, 5:02 PM MDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE GREAT FALLS MT
502 PM MDT TUE AUG 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0236 PM HAIL HELENA 46.60N 112.02W
08/03/2004 0.88 INCH LEWIS AND CLARK MT TRAINED SPOTTER
HEAVY RAIN
0305 PM HAIL HELENA 46.60N 112.02W
08/03/2004 0.88 INCH LEWIS AND CLARK MT LAW ENFORCEMENT
0420 PM HAIL 8 W THREE FORKS 45.89N 111.72W
08/03/2004 1.00 INCH JEFFERSON MT PUBLIC
0427 PM HAIL 7 NW THREE FORKS 45.96N 111.66W
08/03/2004 0.50 INCH BROADWATER MT PUBLIC
0444 PM HAIL 20 SW UTICA 46.76N 110.39W
08/03/2004 0.50 INCH JUDITH BASIN MT PUBLIC
HEAVY RAIN
&&Local storm report, Aug 3, 5:22 PM MDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE GREAT FALLS MT
522 PM MDT TUE AUG 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0236 PM HAIL HELENA 46.60N 112.02W
08/03/2004 0.88 INCH LEWIS AND CLARK MT TRAINED SPOTTER
HEAVY RAIN
0305 PM HAIL HELENA 46.60N 112.02W
08/03/2004 0.88 INCH LEWIS AND CLARK MT LAW ENFORCEMENT
0420 PM HAIL 8 W THREE FORKS 45.89N 111.72W
08/03/2004 1.00 INCH JEFFERSON MT PUBLIC
0427 PM HAIL 7 NW THREE FORKS 45.96N 111.66W
08/03/2004 0.50 INCH BROADWATER MT PUBLIC
0444 PM HAIL 20 SW UTICA 46.76N 110.39W
08/03/2004 0.50 INCH JUDITH BASIN MT PUBLIC
HEAVY RAIN
0505 PM HAIL GEYSER 47.27N 110.49W
08/03/2004 0.88 INCH JUDITH BASIN MT PUBLIC
&&The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 6:14 PM MDT | Severe Thunderstorm Warning | TFX | Chouteau | 61 min |
| Aug 4, 5:25 PM MDT | Severe Thunderstorm Warning | TFX | Beaverhead | 35 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.